Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2015, 7:27 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2015, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 25, 2015, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS53 KLSX 260027
SVRLSX
ILC117-135-260115-
/O.NEW.KLSX.SV.W.0108.150626T0027Z-150626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 815 PM CDT
* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GIRARD...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VIRDEN...GIRARD...FARMERSVILLE...RAYMOND...WHITE OAK...STANDARD
CITY...ATWATER...WAGGONER AND HARVEL.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN ILLINOIS NEAR EXIT 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3932 8954 3930 9013 3952 9015 3953 8974
3953 8954 3952 8953 3944 8952
TIME...MOT...LOC 0027Z 265DEG 31KT 3942 8981
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY3 follow-up statements
930
WWUS53 KLSX 260042
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT THU JUN 25 2015
ILC117-135-260115-
/O.CON.KLSX.SV.W.0108.000000T0000Z-150626T0115Z/
MACOUPIN IL-MONTGOMERY IL-
742 PM CDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND NORTHEASTERN MACOUPIN COUNTIES UNTIL 815 PM CDT...
AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FARMERSVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
NEAR GIRARD WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3938 8953 3932 8980 3952 8982 3953 8974
3953 8954 3952 8953 3944 8952
TIME...MOT...LOC 0042Z 265DEG 31KT 3943 8964
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY584
WWUS53 KLSX 260054
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT THU JUN 25 2015
ILC117-260104-
/O.CAN.KLSX.SV.W.0108.000000T0000Z-150626T0115Z/
MACOUPIN IL-
754 PM CDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOUPIN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3938 8953 3934 8970 3953 8970 3953 8954
3952 8953 3948 8953 3945 8953 3943 8952
TIME...MOT...LOC 0054Z 265DEG 31KT 3944 8951
$$
ILC135-260115-
/O.CON.KLSX.SV.W.0108.000000T0000Z-150626T0115Z/
MONTGOMERY IL-
754 PM CDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY COUNTY UNTIL 815 PM CDT...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MORRISONVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3938 8953 3934 8970 3953 8970 3953 8954
3952 8953 3948 8953 3945 8953 3943 8952
TIME...MOT...LOC 0054Z 265DEG 31KT 3944 8951
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY329
WWUS53 KLSX 260114
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT THU JUN 25 2015
ILC135-260124-
/O.EXP.KLSX.SV.W.0108.000000T0000Z-150626T0115Z/
MONTGOMERY IL-
814 PM CDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3938 8953 3934 8970 3953 8970 3953 8954
3952 8953 3948 8953 3945 8953 3943 8952
TIME...MOT...LOC 0114Z 265DEG 31KT 3945 8929
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 25, 6:45 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT Thu Jun 25 2015
.SHORT TERM: (Tonight through Friday)
Issued at 343 PM CDT Thu Jun 25 2015
Frontal boundary is across northern portions of forecast area as
of 20z and will continue to drift to the south across the region.
With CAPES in excess of 4000 J/kg, no cap, high lapse rates,
decent convergence along boundary and PWs in excess of 2 inches,
will begin to see storms fire up over the next couple of hours.
This initial batch will slide east through forecast area, then
models still showing MCS development over eastern KS/western MO
and slide along boundary into central MO after 06z Friday, then
across rest of forecast area through Friday afternoon. All of
these storms are expected to be heavy rain producers, so kept
flash flood watch going for central and northeast MO as well as
west central IL. Did add another row of counties from Greene Co.
IL to Gasconade Co. MO and extended the whole watch to 00z
Saturday. Anywhere from 1 to 4 inches of rain can be expected in
the watch area, with locally higher amounts possible. Even over
rest of area not in flash flood watch, could see an inch or two of
rainfall over the next 24 hours. As for severe chances, with
decent instability, and lapse rates, could see severe storms
develop with main threats being large hail and damaging winds.
Lows tonight will be in the upper 60s to low 70s and highs on
Friday will range from the low 70s far north to the mid 80s far south.
Byrd
.LONG TERM: (Friday Night through Next Thursday)
Issued at 343 PM CDT Thu Jun 25 2015
Precipitation is still expected to taper off Friday night and
will see cooler and drier weather for the weekend. Next chance for
rain will be Sunday night through Thursday with several rounds
expected once again on active northwest flow aloft. Highs during
the weekend will be in the mid 70s to low 80s, then moderate a bit
through the rest of the work week.
Byrd
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 640 PM CDT Thu Jun 25 2015
Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. KUIN is
likely to stay just north of most activity while KCOU will also
likely have a period of storms this evening. Still anticipating
some break late this evening/early overnight period before an
organized bout of showers/storms associated with an MCS moves
roughly along I-70. MVFR ceilings and even visibilities are likely
behind this system into Friday afternoon along with a wind shift
to the northwest.
Specifics for KSTL:
Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. Still
anticipating some break late this evening/early overnight period
before an organized bout of showers/storms associated with an MCS
moves roughly along I-70 and affect KSTL Friday morning. Lingering
showers with embedded thunder likely into early Friday afternoon.
MVFR ceilings and even visibilities are also likely behind this
system into Friday afternoon along with a wind shift to the
northwest.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Friday evening FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Knox MO-Lewis MO-Lincoln
MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Pike MO-Ralls MO-Shelby MO-Warren MO.
IL...FLASH FLOOD WATCH through Friday evening FOR Adams IL-Brown IL-
Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:57 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU JUN 25 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS PARTS OF THE AREA AGAIN TONIGHT. FLASH FLOODING IS A REAL POSSIBILITY AND A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. ADDITIONAL MAJOR FLOODING IS FORECAST ALONG THE NORTH AND MIDDLE FABIUS RIVERS BY FRIDAY MORNING. THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO BE LIKELY FRIDAY AND POSSIBLY INTO FRIDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF THE AREA INTO FRIDAY AFTERNOON. ADDITIONALLY...SOME OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY AFTERNOON AND CONTINUES THROUGH WEDNESDAY ACROSS PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Jun 25, 7:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL TROY 38.98N 90.98W
06/25/2015 M1.75 INCH LINCOLN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 25, 7:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL GRANITE CITY 38.71N 90.13W
06/25/2015 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 25, 7:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL GRANITE CITY 38.71N 90.13W
06/25/2015 M0.70 INCH MADISON IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 25, 7:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL GRANITE CITY 38.71N 90.13W
06/25/2015 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
BYRDLocal storm report, Jun 25, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL GRANITE CITY 38.71N 90.13W
06/25/2015 M1.00 INCH MADISON IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 25, 7:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG COLLINSVILLE 38.68N 90.00W
06/25/2015 MADISON IL TRAINED SPOTTER
FOOT AND A HALF DIAMETER ASH TREE SNAPPED ABOUT 10 FEET
UP.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 55 min |
| Jun 25, 7:31 PM CDT | Flash Flood Warning | LSX | Calhoun | 12 hr |
| Jun 25, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 29 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 19 min |
| Jun 25, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 42 min |
| Jun 25, 9:57 PM CDT | Flash Flood Warning | LSX | Pike | 10 hr |
| Jun 25, 10:03 PM CDT | Flash Flood Warning | LSX | Marion | 10 hr |
| Jun 26, 7:30 AM CDT | Areal Flood Warning | LSX | Calhoun, Jersey, Pike | 12 hr |
| Jun 26, 7:54 AM CDT | Areal Flood Warning | LSX | Marion | 36 hr |
| Jun 26, 10:05 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 26, 11:34 AM CDT | Flash Flood Warning | LSX | Adams, Brown | 6 hr |
| Jun 26, 3:55 PM CDT | Areal Flood Warning | LSX | Adams | 6 hr |
| Jun 26, 5:28 PM CDT | Areal Flood Warning | LSX | Adams | 24 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.